What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 31, 1:12 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 31, 1:12 PM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
212 PM EDT Mon Mar 31 2025
... STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY NORTH OF
I-10...
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.NEAR TERM...
Issued at 212 PM EDT Mon Mar 31 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Starting to see some showers popping up in southeast Georgia as
this pre-frontal squall line approaches the area. The main line of
storms will make its way into the area around 3-4pm this afternoon
beginning in southeast Georgia, trailing into northeast Florida's
Suwannee Valley. The highest risk for severe storms will be over
Southeast Georgia but could still see some strong isolated
thunderstorms along and north of the I-10 corridor and the
Suwannee Valley before this line of convection starts to break
apart. Daytime highs will get in the low to mid 80s over southeast
Georgia with temperatures in the mid to upper 80s over northeast
Florida.
Overnight, chances for showers and a few thunderstorms continue as
the front moves south through southeast Georgia into tomorrow
morning. Temperatures will dip into the low to mid 60s, staying
slightly warmer along the coast with patchy fog possible mainly
south of SR-20 in the early morning hours.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 212 PM EDT Mon Mar 31 2025
Showers and isolated thunderstorm chances continue on Tuesday as
the front lifts northward, with the highest rain chances being at
30% over northeast Florida. A strong thunderstorm cannot be ruled
out over north central Florida Tuesday morning through the
afternoon. High temperatures will climb into the 80s everywhere
except coastal southeast Georgia which will stay in the upper 70s.
Wednesday will be even hotter as sky cover clears and southerly
winds shift to southeasterly. Mild low temperatures are forecast
for both Tuesday and Wednesday nights, with lows in the 60s to
near 70 on the coast and St. Johns river basin.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 212 PM EDT Mon Mar 31 2025
The main concern during this period will be hot temperatures, well
above normal as southerly winds and clear skies continue. Inland
high temps will reach the lower 90s Thursday through the weekend,
with coastal highs in the mid to upper 80s. For reference, average
high temps this time of year are in the upper 70s. High pressure
dominating will keep the area dry until a cold front approaches
Sunday, bringing shower and isolated thunderstorm chances
beginning in the afternoon.
&&
.AVIATION...
(18Z TAFS)
Issued at 116 PM EDT Mon Mar 31 2025
MVFR conditions are beginning to lift as a low cloud base under
3k ft starts to lift at the TAF sites. This cloud base should
lift within the next couple of hours to a scattered deck around
5-6k ft. Rain with a possible thunderstorm will make its way
through SSI from 22-01z. Sites south of JAX may see some scattered
showers but confidence is not high enough to include at this
time. Winds out of the south-southwest have increased with
sustained speeds 10-12 kts and gusts 18-22 kts at times.
After 00z, winds begin to subside with increasing clouds as a
weakening pre-frontal squall line breaks apart across SE GA in the
early evening and drifts southward toward NE FL terminals. There
will be a chance of showers through the night tonight as the front
slowly settles southward across the terminals. Another round of
low stratus and fog beginning at GNV at 04z and at 07-09z at all
other sites will cause restrictions once again dropping into IFR
at all sites with JAX, VQQ, and GNV getting into LIFR conditions.
VFR should prevail towards the end of the TAF period.
&&
.MARINE...
Issued at 212 PM EDT Mon Mar 31 2025
High pressure will extend across south Florida as a weakening pre-
frontal squall line approaches from the west today. Showers and
thunderstorms will increase late this afternoon and into the early
evening across the southeast Georgia waters. Precipitation will
decrease in coverage and intensity tonight as the front begins to
stall across north Florida. Tuesday the front will lift back north
as a warm front, then high pressure builds northward from south
Florida Wednesday and positions northeast of the local waters
through the end of the week.
Rip Currents: Moderate rip current risk continues at NE FL and SE
GA beaches on Tuesday, with a possible high risk Wednesday for NE
FL beaches.
&&
.FIRE WEATHER...
Issued at 212 PM EDT Mon Mar 31 2025
Drier air will be in place Tuesday through the rest of the week
following the cold front passage, although minRH will remain above
critical values. Southwest winds will be fairly calm Tuesday with
good dispersion expected, with scattered showers and thunderstorms
over northeast Florida. Winds will shift to southeasterly Wednesday
and increase, resulting in high daytime dispersion values for all
inland locations, and elevated dispersion overnight near the coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 84 62 87 / 40 0 10 10
SSI 64 77 64 78 / 50 10 10 0
JAX 65 84 65 86 / 30 20 10 0
SGJ 65 82 65 82 / 20 30 10 10
GNV 65 85 64 91 / 10 30 0 10
OCF 65 86 66 91 / 10 20 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Mar 31, 2:54 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
354 PM EDT Mon Mar 31 2025
GAZ132-133-312100-
Coffee GA-Jeff Davis GA-
354 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT COFFEE AND JEFF DAVIS COUNTIES
THROUGH 500 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocilla, moving east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pridgen, Broxton, Douglas, Denton, Ambrose, West Green, Hazlehurst,
and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3137 8276 3138 8283 3140 8285 3142 8314
3147 8314 3148 8311 3156 8306 3161 8306
3166 8300 3179 8299 3178 8286 3182 8284
3184 8278 3185 8279 3186 8276 3192 8268
3193 8259 3196 8256 3195 8251 3197 8249
TIME...MOT...LOC 1954Z 257DEG 32KT 3164 8317
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Mar 31, 3:30 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT Mon Mar 31 2025
FLZ120-220-GAZ132-149-162-163-312130-
Western Hamilton FL-Eastern Hamilton FL-Atkinson GA-Clinch GA-
Coffee GA-Echols GA-
430 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HAMILTON...COFFEE...
WESTERN ECHOLS...ATKINSON AND NORTHWESTERN CLINCH COUNTIES THROUGH
530 PM EDT...
At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Ocilla to near Nashville
to 12 miles west of Madison. Movement was east at 40 mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Du Pont, Nicholls, Mayday, Ambrose, Statenville, Jennings,
Willacoochee, Douglas, Pearson, and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8314 3080 8313 3085 8309 3085 8301
3087 8297 3118 8297 3119 8305 3128 8303
3140 8314 3146 8315 3151 8308 3159 8306
3167 8263 3127 8263 3127 8270 3111 8264
3099 8264 3048 8324 3062 8327 3063 8331
TIME...MOT...LOC 2030Z 251DEG 37KT 3153 8316 3115 8321 3048 8363
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Mar 31, 3:41 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
441 PM EDT Mon Mar 31 2025
GAZ133>135-312145-
Bacon GA-Appling GA-Jeff Davis GA-
441 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BACON...EASTERN JEFF
DAVIS AND APPLING COUNTIES THROUGH 545 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plant Hatch to 6 miles east of West Green
to near Douglas. Movement was east at 45 mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alma, Graham, New Lacy, Pine Grove, Surrency, Baxley, and Plant
Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Georgia.
&&
LAT...LON 3194 8231 3195 8231 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3183 8206
3182 8209 3180 8211 3177 8209 3177 8213
3153 8214 3151 8257 3171 8259 3195 8250
3195 8248 3197 8249
TIME...MOT...LOC 2041Z 255DEG 38KT 3194 8237 3162 8263 3150 8276
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, Mar 31, 3:58 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
458 PM EDT Mon Mar 31 2025
FLZ021-120-220-522-GAZ162-163-250-312200-
Western Hamilton FL-Eastern Hamilton FL-Southwestern Columbia FL-
Suwannee FL-Clinch GA-Echols GA-Northern Ware GA-
458 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE...NORTHWESTERN
COLUMBIA...HAMILTON...ECHOLS...WEST CENTRAL WARE AND CENTRAL CLINCH
COUNTIES THROUGH 600 PM EDT...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Statenville to near Blue
Springs to 39 miles southeast of Carrabelle. Movement was east at 40
mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
White Springs, Live Oak, Belmont, Crossroads, Jennings, Mcalpin,
Luraville, Suwannee River State Park, Wellborn, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Florida...and southeastern Georgia.
&&
LAT...LON 3039 8317 3047 8323 3113 8263 3102 8240
3101 8258 3101 8256 3096 8249 3082 8249
3082 8244 3059 8256 3060 8269 3056 8273
3041 8265 3033 8269 3032 8280 3025 8275
3003 8301 3011 8312 3011 8322 3026 8325
TIME...MOT...LOC 2058Z 270DEG 36KT 3075 8311 3045 8329 2953 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Mar 31, 4:01 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EDT Mon Mar 31 2025
GAZ136-312115-
Wayne GA-
501 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 515
PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doctortown, or near Jesup, moving east at 40 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jesup, Doctortown, and Gardi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3173 8191 3171 8188 3167 8185 3166 8183
3165 8182 3166 8181 3164 8179 3163 8179
3163 8177 3161 8177 3161 8175 3160 8175
3161 8174 3158 8170 3156 8169 3155 8167
3150 8206 3173 8196 3175 8191
TIME...MOT...LOC 2101Z 251DEG 36KT 3167 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSON